Q. How to make sure that I am suffering from toxic shock syndrome?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
Published on Mar 02, 2017 and last reviewed on: May 07, 2019

Hi doctor,

I am on new birth control (NuvaRing) and getting some discomfort. When I looked up the side effects of the birth control, it said that all my symptoms could be toxic shock syndrome. I am currently on Doxycycline and Wellbutrin. How can I be sure about the syndrome?

Dr. R Balakrishnan Menon

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

  • Let me first tell you to just relax. If you really had toxic shock syndrome, as the name suggests you will have toxic features and admitted to the hospital with shock.
  • May be your body is not reacting normally to this method. If so, just remove the ring immediately and check if the symptoms are relieved. Usually, you will be fine in a day or two. You can help yourself with some Paracetamol tablets.
  • If not relieved, then you will have to meet your gynecologist and have a vaginal swab taken. Based on that you may need a course of antibiotics.
  • NuvaRing (vaginal ring) causing toxic shock syndrome is an extremely rare complication. So, I feel you should not see your symptom from that angle. It may be a simple infection in the vagina, which will subside soon.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Related Questions & Answers


Why am I experiencing pregnancy symptoms, three years after placing a contraceptive implant?

Query: Hi doctor, I am a 22 year old female, who has a 2 years old son. After he was born, I got a contraceptive implant. At first, the bleeding was not stopping, so the doctor made me take contraceptive pills, which helped stop the bleeding. The bleeding stopped for eight months, then when I started get...  Read Full »

May I know the treatment for vaginal infection?

Query: Hi doctor, I have got some vaginal infection. I feel itching, burning and some kind of cut and marks on my vagina. I would like to know the treatment for this. Please help.  Read Full »

Can Terbinaforce plus be used for vaginal infection?

Query: Hello doctor,Can Terbinaforce plus cream be used for a vaginal infection? I have itching after periods. Please guide.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.